MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SLIM CATH 13F SHORT TERM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SLIM CATH 13F SHORT TERM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5618150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that one extension leg of trialysis was collapsed and kinked.It happened right after opening the clamp during insertion procedure.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the extension leg collapsed and kinked was confirmed, but the root cause could not be determined.One 15cm trialysis catheter with precurved extension legs was returned for investigation.The catheter exhibited evidence of use.Blood residue was observed in the catheter.The catheter was received with the clamps closed over the extension legs.After opening the clamps, it was observed that the extension legs remained slightly compressed.The arterial extension leg exhibited similar compression near the white strain relief sleeve.A tactual investigation confirmed the compression of the extension legs underneath the clamps.The tubing exhibited preferential kinking at the area of compression.A functional test revealed that the catheter was patent to infusion and no leaks were observed.When the lumens of the catheter were placed under a negative pressure, the extension legs slightly collapsed and the preferential kinking affected the flow rate during aspiration.One contributing factor in the reported event appeared to be material fatigue of the extension legs from repeated or extended clamping.It could not be determined if other factors contributed to the reported extension leg collapse and kinking.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SLIM CATH 13F SHORT TERM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11152004
Report Number3006260740-2020-21261
Device Sequence Number632333
Product Code NIE
UDI-Device Identifier00801741041983
UDI-Public(01)00801741041983
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5618150
Device Catalogue Number5618150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;